Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Lubbock, TX

October 11, 2011Dickens County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 11, 2011, 7:15 PM CDT for Dickens County, Motley County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2011, 7:15 PM CDT (00:15 UTC)
Expired
Oct 11, 2011, 7:45 PM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Dickens County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3705 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS54 KLUB 120015
SVRLUB
TXC125-345-120045-
/O.NEW.KLUB.SV.W.0097.111012T0015Z-111012T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT TUE OCT 11 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKENS COUNTY IN NORTHWEST TEXAS.
  SOUTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.

* UNTIL 745 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11     
  MILES WEST OF MATADOR...AND MOVING SOUTHEAST AT 20 MPH. A SECOND   
  SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF DICKENS...MOVING   
  EAST AROUND 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORMS INCLUDE MCADOO...      
  ROARING SPRINGS AND DICKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3359 10104 3414 10104 3403 10064 3342 10060
TIME...MOT...LOC 0013Z 301DEG 16KT 3400 10100

$$

23
2 follow-up statements
647 
WWUS54 KLUB 120034
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
734 PM CDT TUE OCT 11 2011

TXC125-345-120045-
/O.CON.KLUB.SV.W.0097.000000T0000Z-111012T0045Z/
DICKENS TX-MOTLEY TX-
734 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOTLEY AND CENTRAL DICKENS COUNTIES UNTIL 745 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
DICKENS...MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORMS WAS 
CENTERED 4 MILES SOUTHWEST OF MATADOR...MOVING EAST-SOUTHEAST AT 25 
MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3349 10060 3360 10089 3412 10096 3403 10064
TIME...MOT...LOC 0032Z 282DEG 22KT 3365 10082

$$

23
439 
WWUS54 KLUB 120044
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
744 PM CDT TUE OCT 11 2011

TXC125-345-120054-
/O.EXP.KLUB.SV.W.0097.000000T0000Z-111012T0045Z/
DICKENS TX-MOTLEY TX-
744 PM CDT TUE OCT 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOTLEY AND CENTRAL
DICKENS COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 3349 10060 3360 10089 3412 10096 3403 10064
TIME...MOT...LOC 0044Z 282DEG 22KT 3363 10073

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:48 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 11, 6:48 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT TUE OCT 11 2011

.AVIATION...
PLENTY OF WEATHER TO CONSIDER FOR THIS TAF UPDATE. CURRENT RADAR
TRENDS AND RECENT HIGH RES MODEL RUNS SUGGEST A RELATIVELY HIGHER
PROSPECT FOR THUNDERSTORM IMPACTS AT KCDS BETWEEN 01-03Z. MODELS
CONTINUE TO ADVERTISE PROSPECTS FOR OVERNIGHT FOG IN THE WAKE OF
TONIGHT/S CONVECTION...WITH A PRONOUNCED LOW LEVEL SATURATION
SIGNAL AT KCDS BETWEEN ROUGHLY 09-13Z. DRIER AIR AND SLIGHTLY
VEERED SURFACE WINDS SHOULD HELP TO RESTRICT THE FOG/LOW CLOUD
POTENTIAL AT KLBB. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT
AND ADVECT DRIER AIR OVER THE TERMINALS BEGINNING AOA 13-15Z
LEADING TO IMPROVEMENTS TOWARD VFR.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT TUE OCT 11 2011/

SHORT TERM...
LOW CLOUDS TOOK A WHILE TO BURN OFF THIS MORNING AND WHEN THEY DID
WE QUICKLY TRANSITIONED OVER TO A PRETTY GOOD CU FIELD OVER THE
AREA.  20Z SURFACE ANALYSIS SHOWS A SURFACE LOW CENTERED OVER THE
OKLAHOMA PANHANDLE WITH A BROAD TROF TRAILING OFF TO THE SOUTH THEN
SOUTHWEST ACROSS THE WESTERN PORTIONS OF THE SOUTH PLAINS.  THIS
TROF HAS BEEN TRYING TO SHARPEN UP A DRYLINE ACROSS THE AREA WITH
DEWPOINTS JUST EAST OF THE TROF AXIS IN THE MID TO UPPER 50S WITH
UPPER 30S TO NEAR 40 WEST OF THE AXIS.  LATEST SATELLITE LOOP SHOWS
SOME ENHANCED CUMULUS DEVELOPING SOUTH OF LUBBOCK INTO THE NORTHERN
PERMIAN BASIN...AND A FEW STORMS HAVE ALREADY STARTED TO DEVELOP
SOUTH OF MIDLAND.

W/V SATELLITE LOOP INDICATES THAT A STRONG JETSTREAM AT 250 HPA
FOUND ON THE 12Z UPA ANALYSIS IS LIKELY STARTING TO PUSH INTO THE
REGION AND THIS IS CONFIRMED LOOKING AT THE TUCUMCARI WIND PROFILE
AS SPEEDS ALOFT ARE STARTING TO INCREASE.  COMBINATION OF THE
SURFACE DRYLINE/TROF AND STRONGER UPPER LEVEL SUPPORT SHOULD RESULT
IN AT LEAST SCATTERED SHOWERS AND STORMS...ESPECIALLY ACROSS THE
ROLLING PLAINS.  NAM CONTINUES TO HIGHLIGHT AREAS AROUND CHILDRESS
WHILE THE GFS TRIES TO DEVELOP PRECIPITATION FURTHER SOUTH INTO THE
CENTRAL SOUTH PLAINS.  THE HRRR AND OPERATIONAL RUC BOTH HAVE
CONSISTENTLY FAVORED THE NORTHEASTERN ROLLING PLAINS /AREAS AROUND
CHILDRESS/ FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON.  HOWEVER...
LAST THREE RUNS OF THE HRRR HAVE ALSO STARTED TO DEVELOP ISOLATED
STORMS CLOSER TO LUBBOCK BY 23Z THIS AFTERNOON.  ISOLATED SEVERE
WEATHER REMAINS IN PLAY AS SPEED SHEAR INCREASES WITH THE JET MOVING
OVER THE AREA BUT DIRECTIONAL SHEAR REMAINS RATHER MEAGER.  BULK
SHEAR VALUES ARE HIGH ENOUGH THAT SOME STORM ORGANIZATION COULD TAKE
PLACE AND THE HRRR HAS BEEN HINTING AT THIS IN THE COMPOSITE
REFLECTIVITY FIELDS.  BEST CHANCES FOR SEVERE WEATHER WILL REMAIN
OVER THE NORTHERN ROLLING PLAINS WHERE SHEAR VALUES LOOK TO BE THE
HIGHEST.

WITH ALL THIS IN MIND...WILL KEEP SLIGHT CHANCE/ISOLATED POPS ACROSS
THE CENTRAL ZONES BUT WILL BUMP UP POPS TO 50 PERCENT ACROSS THE
NORTHERN ROLLING PLAINS WHERE CONVECTIVE SIGNAL HAS BEEN STRONGER IN
THE MODELS.  EXPECT TO SEE ANY STORMS THAT DO DEVELOP DISSIPATE
SHORTLY AFTER MIDNIGHT WITH ZERO POP CHANCES AFTER THAT INTO THE DAY
WEDNESDAY.  A WEAK COLD FRONT PUSHING INTO THE AREA TOMORROW MORNING
WILL ALSO HELP TO LOWER RAIN CHANCES AS SLIGHTLY DRIER AIR WORKS IN
FROM THE NORTH AND ANY MID/UPPER LEVEL SUPPORT PUSHES WELL EAST OF
THE AREA.  TEMPERATURES SHOULD BE CLOSE TO OR A TAD BIT WARMER THAN
WHAT WE HAVE SEEN SO FAR TODAY MAINLY DUE TO THE LACK OF LOW CLOUDS
EXPECTED TOMORROW MORNING.

JORDAN

LONG TERM...
UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION ABOVE WILL
BE EAST OF THE SOUTHERN PLAINS BY THURSDAY...AS UA RIDGING
COMMENCE TO AMPLIFY ACROSS THE WESTERN CONUS THUS INDUCING NW
FLOW ALOFT. SFC WINDS WILL RETURN TO THE SOUTH BY LATE THURSDAY
AFTERNOON/EVENING THANKS TO A SFC HIGH SE OF THE REGION. MODEL
SOUNDINGS DISPLAYED DRYING ATMOSPHERIC LEVELS /PWATS AOA 0.60
INCHES/...HENCE PRECIP CHANCES ARE SLIM DESPITE NW FLOW ALOFT.
THEREAFTER...SFC LEE TROUGHING NORTH OF THE REGION MAY INDUCE
SLIGHTLY BREEZY SOUTHERLY WINDS DURING THE AFTERNOON HOURS
THROUGHOUT THE WEEKEND...WHILE CONCURRENTLY THE UA RIDGE SLOWLY
TRANSLATES EAST ACROSS THE SOUTHERN PLAINS. THOUGHTS OF HURRICANE
JOVA AND ITS ASSOCIATED MOISTURE NEARING THE SOUTH PLAINS DO NOT
LOOK VERY OPTIMISTIC...AS ITS PROJECTED NORTHWARD TRAJECTORY
ACROSS THE MOUNTAINOUS TERRAIN OF SOUTHWESTERN OLD MEXICO WILL AID
TO DIMINISH IT TO TROPICAL DEPRESSION STRENGTH BY FRIDAY. ANY
HINTS OF SFC MOISTURE ADVECTION APPEARS TO QUICKLY SCOUR OUT AS
SUBSIDENCE TAKES OVER.

BOTH THE GFS AND ECMWF APPEARS TO BE IN BETTER AGREEMENT IN REGARD
TO SHOWING THE UA RIDGE SLOWLY PROPAGATING EAST ACROSS THE SOUTH
PLAINS THIS WEEKEND...WHERE THEREAFTER DE-AMPLIFICATION OCCURS NEXT
WEEK THANKS TO A  NORTHWESTERLY DISTURBANCE MOVING ACROSS THE
NORTHERN PLAINS. THIS SAID DISTURBANCE HAS AN ASSOCIATED FROPA THAT
IS PROGGED TO MOVE SOUTH ACROSS THE CWA TUESDAY. LATEST GFS HAS
BACKED OFF SIGNIFICANTLY IN REGARD TO PRECIP DEVELOPMENT ALONG THE
FRONT...WHILE THE CURRENT RUN OF THE ECMWF DEVELOPS PRECIP MAINLY
ACROSS THE NORTHERN LOCALES. THUS WILL MAINTAIN SILENT POPS AS THE
ANALYZING OF FUTURE MODEL RUNS FOR CONSISTENCY IS HIGHLY DESIRED.
WILL ALSO SHOW TEMPS SLIGHTLY ABOVE AVG THROUGHOUT THE WEEKEND...WITH
A DIP BELOW SEASONAL NORMS BY NEXT WEEK...ESPECIALLY IF THE
TEMPORAL DISTRIBUTION OF THE ANTICIPATED FRONT REMAINS IN TACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  76  44  77  48 /  10   0   0   0   0
TULIA         47  77  45  77  49 /  20   0   0   0   0
PLAINVIEW     48  78  46  77  50 /  20   0   0   0   0
LEVELLAND     51  80  47  79  50 /  10   0   0   0   0
LUBBOCK       51  80  48  78  51 /  20   0   0   0   0
DENVER CITY   52  81  49  80  52 /  10   0   0   0   0
BROWNFIELD    52  82  48  79  52 /  20   0   0   0   0
CHILDRESS     55  82  50  81  52 /  50  10   0   0   0
SPUR          57  81  52  79  52 /  30   0   0   0   0
ASPERMONT     59  83  54  81  55 /  40  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Oct 11, 11:14 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1114 AM CDT TUE OCT 11 2011

TXZ021>044-121615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1114 AM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
COMBINE WITH A WEAK DRYLINE ALONG THE EDGE OF THE CAPROCK TO
INCREASE CHANCES FOR STORMS OVER THE ROLLING PLAINS. A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT ACROSS THE ROLLING PLAINS AS A RESULT. THE PRIMARY
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LIMITED
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ROLLING PLAINS LATE
THIS AFTERNOON INTO TONIGHT.

JORDAN

In the hours before

Special weather statement, Oct 11, 4:39 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
439 PM CDT TUE OCT 11 2011

TXZ035-041-112215-
LUBBOCK-LYNN-
439 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LYNN AND SOUTHEAST
LUBBOCK COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF SLATON...MOVING NORTHEAST
AT 20 MPH. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND
WILSON...NEW HOME AND SLATON.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3330 10193 3333 10195 3339 10181 3348 10156
      3318 10156 3317 10164 3317 10186
TIME...MOT...LOC 2138Z 247DEG 19KT 3329 10180
Local storm report, Oct 11, 4:50 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             IDALOU                  33.66N 101.68W
10/11/2011  E0.75 INCH       LUBBOCK            TX   SKYWARN SPOTTER

&&

EVENT NUMBER LUB1100206

LINDLEY
Special weather statement, Oct 11, 5:14 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE OCT 11 2011

TXZ036-041-042-112300-
CROSBY-GARZA-LYNN-
514 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LYNN...NORTHERN GARZA
AND EXTREME SOUTHERN CROSBY COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN LYNN COUNTY...ABOUT 7 MILES
EAST OF WILSON...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT
LOCATIONS IN AND AROUND SOUTHLAND AND HIGHWAY 84 BETWEEN SOUTHLAND
AND POST.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3320 10168 3338 10170 3339 10160 3339 10156
      3340 10156 3347 10114 3320 10110
TIME...MOT...LOC 2212Z 263DEG 21KT 3330 10158
Special weather statement, Oct 11, 5:18 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT TUE OCT 11 2011

TXZ023-024-029-030-112245-
BRISCOE-FLOYD-HALE-SWISHER-
518 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALE...FLOYD...BRISCOE AND
SWISHER COUNTIES...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS IN THE ADVISED AREA. ONE STORM WAS
LOCATION NEAR CLAYTONVILLE...OR 14 MILES SOUTHWEST OF SILVERTON. THE
OTHER STORM WAS LOCATED 9 MILES EAST OF PLAINVIEW. BOTH STORMS WERE
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

20

LAT...LON 3472 10107 3412 10105 3402 10165 3447 10174
TIME...MOT...LOC 2217Z 236DEG 25KT 3439 10149
Local storm report, Oct 11, 5:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             LOCKNEY                 34.12N 101.44W
10/11/2011  E1.00 INCH       FLOYD              TX   PUBLIC

&&

EVENT NUMBER LUB1100207

GS
Special weather statement, Oct 11, 7:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
704 PM CDT TUE OCT 11 2011

TXZ036-037-120030-
CROSBY-DICKENS-
704 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CROSBY AND DICKENS COUNTIES...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF DICKENS...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3377 10058 3346 10061 3358 10110 3378 10109
TIME...MOT...LOC 0004Z 278DEG 24KT 3367 10097

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:36 PM CDTSevere Thunderstorm WarningLUBChildress54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.